Alert archive / West Virginia / River Flood Warnings in 2015

River Flood Warning 23, NWS Charleston, WV

March 14, 2015Jackson County, Wood County, West Virginia; Meigs County, Ohio

NWS Charleston, WV issued this river flood warning at Mar 14, 2015, 10:25 PM EDT for Jackson County, Wood County, West Virginia; Meigs County, Ohio. It took effect at Mar 16, 2015, 8:00 AM EDT. It was in force for 32 hr.

The area

The outline as issued.

The facts

Issued
Mar 14, 2015, 10:25 PM EDT (02:25 UTC)
In effect from
Mar 16, 2015, 8:00 AM EDT
Expired
Mar 17, 2015, 4:00 PM EDT
In force
32 hr
Issued by
NWS Charleston, WV
Area
Storm-based polygon
Flood severity
Minor

Counties Meigs County, OH, Jackson County, WV, Wood County, WV

The radar

The Charleston,WV radar (KRLX), 90 km from the middle of the area, began a volume at 02:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Ohio River at Belleville Lock (BEVW2).

Action stage
33 ft
Minor stage
35 ft
Moderate stage
38 ft
Major stage
45 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 390707081443202, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

589 
WGUS41 KRLX 150225
FLWRLX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
RIVER FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON  WV
1025 PM EDT SAT MAR 14 2015

...The National Weather Service in Charleston WV has issued a flood warning for 
the following rivers... Ohio River...

Affecting the following counties in Ohio...Meigs and in West Virginia...
Jackson...Wood.

Runoff from recent rain will cause a slow rise on the Ohio River. The 
latest river forecast at Belleville Lock indicates the river will crest 
above minor flood stage Monday into Monday night.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around and don't drown.  Do not drive into areas where
water is flowing over the roadway.  Most deaths occur when motorists
try crossing flooded roads.

Please report high water to the National Weather Service by
calling toll free...1-800-401-9535...when you can do so safely.

You may also report flooding by posting your report to the
Charleston West Virginia National Weather Service Facebook
page...or by using the Twitter HASHTAG...NWSRLX.

The next statement will be issued around 3 AM or sooner if 
conditions change.

&&

OHC105-WVC035-107-151425-
/O.NEW.KRLX.FL.W.0023.150316T2100Z-150317T2000Z/
/BEVW2.1.ER.150316T2100Z.150317T0600Z.150317T1400Z.NO/
1025 PM EDT SAT MAR 14 2015

The National Weather Service in Charleston WV has issued a 

* Flood Warning for 
  the Ohio River At Belleville Lock.
* From Monday afternoon to Tuesday afternoon...or until the warning is 
  cancelled.
* At 10:00 PM Saturday the stage was 31.1 feet. 
* Minor Flooding is forecast.
* Flood stage is 35.0 feet.
* Forecast...A slow rise to above flood stage by Monday afternoon and cresting
  just above 35 feet early Tuesday morning. The river will fall below flood stage
  by late Tuesday morning.
* At stages near 35.0 feet...Ohio State Route 124 is flooded north of 
  Stiversville Road, at Rock Run, at Wells Run to Smith Ridge to Dewitts Run, at
  Forked Run, at Curtis Hollow Road and between Long Bottom and Shade River. 
  Ohio State Route 124 also floods near the Washington and Meigs county line.
* A crest near 35.2 feet compares to a previous crest of 35.8 feet on February 9 
  2008.  

&&

LAT...LON 3920 8180 3916 8170 3891 8173 3914 8191


$$
4 follow-up statements
713 
WGUS81 KRLX 150652
FLSRLX
RIVER FLOOD STATEMENT 
NATIONAL WEATHER SERVICE CHARLESTON  WV 
252 AM EDT SUN MAR 15 2015

...The flood warning continues for the following rivers...Muskingum River...Ohio
River.
  At Beverly...
  At Point Pleasant...
  At Ashland...
  At Greenup Lock...
 
Affecting the following counties in Kentucky...Boyd...Greenup and in Ohio...
Gallia...Lawrence...Scioto...Washington and in West Virginia...Mason.

...The flood warning continues for the following rivers...Ohio River.
  At Belleville Lock...

Affecting the following counties in Ohio...Meigs and in West Virginia...
Jackson...Wood.

Runoff from recent rains...and snowmelt will continue to create flooding
on area rivers. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around and don't drown.  Do not drive into areas where
water is flowing over the roadway.  Most deaths occur when motorists
try crossing flooded roads.

Please report high water to the National Weather Service by
calling toll free...1-800-401-9535...when you can do so safely.

You may also report flooding by posting your report to the
Charleston West Virginia National Weather service Facebook
page...or by using the Twitter HASHTAG...NWSRLX.

* The next statement will be issued around 9:00 AM
or sooner if conditions change.


&&

OHC167-151252-
/O.EXT.KRLX.FL.W.0022.000000T0000Z-150318T0300Z/
/BEVO1.1.ER.150314T1621Z.150315T1200Z.150317T2100Z.UU/
252 AM EDT SUN MAR 15 2015

The Flood Warning continues for
  the Muskingum River At Beverly.
* AT  1:15 AM Sunday the stage was 29.8 feet. 
* Minor Flooding is occurring and Minor Flooding is forecast.
* Flood stage is 29.0 feet.
* Forecast...The River level as of early this morning was falling and 
  The river is expected to fall below flood stage by Tuesday afternoon.
* At stages near 29.0 feet...Low areas and farmland, camps and a few homes are 
  flooded. Sections of route 60 one and a half miles and four miles downstream 
  from beverly are flooded.

&&

LAT...LON 3961 8175 3960 8149 3951 8146 3945 8151 3952 8184


$$

OHC105-WVC035-107-151252-
/O.CON.KRLX.FL.W.0023.150316T2100Z-150317T2000Z/
/BEVW2.1.ER.150316T2100Z.150317T0600Z.150317T1400Z.NO/
252 AM EDT SUN MAR 15 2015

The Flood Warning continues for
  the Ohio River At Belleville Lock.
* AT  2:00 AM Sunday the stage was 32.8 feet. 
* Minor Flooding is forecast.
* Flood stage is 35.0 feet.
* Forecast...Rise above flood stage by Monday afternoon and continue to rise 
  to near 35.2 feet by early Tuesday morning. The river will fall below flood 
  stage by late Tuesday morning or early afternoon.
* At stages near 35.0 feet...Ohio state route 124 is flooded north of 
  stiversville road, at rock run, at wells run to smith ridge to dewitts run, at
  forked run, at curtis hollow road and between long bottom and shade river. 
  Ohio state route 124 near the washington and meigs county line.
* A crest near 35.2 feet compares to a previous crest of 35.8 feet on February 9 
  2008.  

&&

LAT...LON 3920 8180 3916 8170 3891 8173 3914 8191


$$

OHC053-WVC053-151252-
/O.EXT.KRLX.FL.W.0019.000000T0000Z-150318T2000Z/
/POPW2.1.ER.150315T0340Z.000000T0000Z.150318T1400Z.NO/
252 AM EDT SUN MAR 15 2015

...Flood Warning extended until Wednesday afternoon...The Flood Warning 
continues for
  the Ohio River At Point Pleasant.
* AT  2:00 AM Sunday the stage was 40.0 feet. 
* Minor Flooding is occurring and Minor Flooding is forecast.
* Flood stage is 40.0 feet.
* Forecast...The River will continue rising to near 42.6 feet by Tuesday 
  morning. The river will fall below flood stage late Wednesday morning.
* At stages near 43.0 feet...Ohio Route 7 at Kyger Creek and Addison is flooded.
* A crest near 42.6 feet compares to a previous crest of 44.6 feet on March 6 
  2015.  

&&

LAT...LON 3897 8216 3886 8200 3870 8211 3872 8226


$$

KYC019-089-OHC087-151252-
/O.EXT.KRLX.FL.W.0020.000000T0000Z-150318T2135Z/
/ASHK2.1.ER.000000T0000Z.000000T0000Z.150318T1535Z.NO/
252 AM EDT SUN MAR 15 2015

...Flood Warning extended until Wednesday afternoon...The Flood Warning 
continues for
  the Ohio River At Ashland.
* AT  1:26 AM Sunday the stage was 53.2 feet. 
* Minor Flooding is occurring and Minor Flooding is forecast.
* Flood stage is 52.0 feet.
* Forecast...The river will continue to fall to below flood stage by late 
  Wednesday morning or early Wednesday afternoon.
* At stages near 52.0 feet...Minor flooding of roadways in low lying areas due to
  backwater.
* A crest near 53.0 feet compares to a previous crest of 55.1 feet on March 7 
  2015.  

&&

LAT...LON 3843 8265 3857 8287 3860 8274 3846 8248


$$

KYC089-OHC145-151252-
/O.EXT.KRLX.FL.W.0021.000000T0000Z-150315T1800Z/
/GNUK2.1.ER.150314T0600Z.150314T2130Z.150315T1200Z.NO/
252 AM EDT SUN MAR 15 2015

The Flood Warning continues for
  the Ohio River At Greenup Lock.
* AT  1:30 AM Sunday the stage was 54.6 feet. 
* Flood stage is 54.0 feet.
* Forecast...The river will continue to fall to below flood stage by this 
  morning.
* At stages near 54.0 feet...This will cause minor flooding of mainly low lying 
  areas.
* A crest near 53.8 feet compares to a previous crest of 54.2 feet on March 7 
  2015.  

&&

LAT...LON 3860 8274 3857 8287 3872 8293 3874 8283


$$
739 
WGUS81 KRLX 151512
FLSRLX
RIVER FLOOD STATEMENT 
NATIONAL WEATHER SERVICE CHARLESTON  WV 
1112 AM EDT SUN MAR 15 2015

...The flood warning continues for the following rivers...Ohio River.
  At Belleville Lock...
  At Point Pleasant...
  At Ashland...
  At Greenup Lock...
 
Affecting the following counties in Kentucky...Boyd...Greenup and in Ohio...
Gallia...Lawrence...Meigs...Scioto and in West Virginia...Jackson...Mason...
Wood.

Runoff from recent rains and snowmelt will continue to create flooding on 
area rivers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around and don't drown.  Do not drive into areas where
water is flowing over the roadway.  Most deaths occur when motorists
try crossing flooded roads.


Please report high water to the National Weather Service by
calling toll free...1-800-401-9535...when you can do so safely.

You may also report flooding by posting your report to the
Charleston West Virginia National Weather service Facebook
page...or by using the Twitter HASHTAG...NWSRLX.


* The next statement will be issued around 5 PM
or sooner if conditions change.


&&

OHC105-WVC035-107-152112-
/O.EXT.KRLX.FL.W.0023.150316T1200Z-150317T0300Z/
/BEVW2.1.ER.150316T1200Z.150316T1800Z.150316T2100Z.NO/
1112 AM EDT SUN MAR 15 2015

The Flood Warning continues for
  the Ohio River At Belleville Lock.
* AT 11:00 AM Sunday the stage was 33.9 feet. 
* Minor Flooding is forecast.
* Flood stage is 35.0 feet.
* Forecast...Rise above flood stage by Monday morning and continue to rise to 
  near 35.1 feet by early afternoon Monday . the river will fall below flood 
  stage by Monday afternoon  .
* At stages near 35.0 feet...Ohio state route 124 is flooded north of 
  stiversville road, at rock run, at wells run to smith ridge to dewitts run, at
  forked run, at curtis hollow road and between long bottom and shade river. 
  Ohio state route 124 near the washington and meigs county line.
* A crest near 35.1 feet compares to a previous crest of 35.8 feet on February 9 
  2008.  

&&

LAT...LON 3920 8180 3916 8170 3891 8173 3914 8191


$$

OHC053-WVC053-152112-
/O.EXT.KRLX.FL.W.0019.000000T0000Z-150318T0810Z/
/POPW2.1.ER.150315T0340Z.000000T0000Z.150318T0210Z.NO/
1112 AM EDT SUN MAR 15 2015

The Flood Warning continues for
  the Ohio River At Point Pleasant.
* AT 11:00 AM Sunday the stage was 40.8 feet. 
* Minor Flooding is occurring and Minor Flooding is forecast.
* Flood stage is 40.0 feet.
* Forecast...The River will continue rising to near 42.3 feet by Monday evening.
  The river will fall below flood stage before midnight Tuesday .
* At stages near 42.0 feet...The Little Kyger Road in Ohio is flooded.
* A crest near 42.3 feet compares to a previous crest of 40.6 feet on February 2 
  2013.  

&&

LAT...LON 3897 8216 3886 8200 3870 8211 3872 8226


$$

KYC019-089-OHC087-152112-
/O.EXT.KRLX.FL.W.0020.000000T0000Z-150318T0712Z/
/ASHK2.1.ER.000000T0000Z.000000T0000Z.150318T0112Z.NO/
1112 AM EDT SUN MAR 15 2015

The Flood Warning continues for
  the Ohio River At Ashland.
* AT 10:26 AM Sunday the stage was 53.1 feet. 
* Minor Flooding is occurring and Minor Flooding is forecast.
* Flood stage is 52.0 feet.
* Forecast...The river will continue to fall to below flood stage by before 
  midnight Tuesday .
* At stages near 52.0 feet...Minor flooding of roadways in low lying areas due to
  backwater.
* A crest near 52.5 feet compares to a previous crest of 54.2 feet on September 
  20 2004.  

&&

LAT...LON 3843 8265 3857 8287 3860 8274 3846 8248


$$

KYC089-OHC145-152112-
/O.EXT.KRLX.FL.W.0021.000000T0000Z-150316T0000Z/
/GNUK2.1.ER.150314T0600Z.150314T2130Z.150315T1800Z.NO/
1112 AM EDT SUN MAR 15 2015

...Flood Warning extended until this evening...The Flood Warning continues for
  the Ohio River At Greenup Lock.
* AT 10:30 AM Sunday the stage was 54.5 feet. 
* Flood stage is 54.0 feet.
* Forecast...The river will continue to fall to below flood stage by this 
  afternoon.
* At stages near 54.0 feet...This will cause minor flooding of mainly low lying 
  areas.
* A crest near 53.8 feet compares to a previous crest of 54.2 feet on March 7 
  2015.  

&&

LAT...LON 3860 8274 3857 8287 3872 8293 3874 8283


$$
949 
WGUS81 KRLX 152008
FLSRLX
RIVER FLOOD STATEMENT 
NATIONAL WEATHER SERVICE CHARLESTON  WV 
408 PM EDT SUN MAR 15 2015

...The flood warning continues for the following rivers...Ohio River.
  At Belleville Lock...
  At Point Pleasant...
  At Ashland...
  At Greenup Lock...
 
Affecting the following counties in Kentucky...Boyd...Greenup and in Ohio...
Gallia...Lawrence...Meigs...Scioto and in West Virginia...Jackson...
Mason...Wood.

Runoff from recent rain and snowmelt will continue to create flooding along
the Ohio River.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around and don't drown. Do not drive into areas where
water is flowing over the roadway. Most deaths occur when motorists
try crossing flooded roads.

Please report high water to the National Weather Service by
calling toll free...1-800-401-9535...when you can do so safely.

You may also report flooding by posting your report to the
Charleston West Virginia National Weather Service Facebook
page...or by using the Twitter HASHTAG...NWSRLX.

The next statement will be issued around 10 PM...or sooner if 
conditions change.

&&

OHC105-WVC035-107-160208-
/O.CON.KRLX.FL.W.0023.150316T1200Z-150317T0300Z/
/BEVW2.1.ER.150316T1200Z.150316T1800Z.150316T2100Z.NO/
408 PM EDT SUN MAR 15 2015

The Flood Warning continues for
  the Ohio River At Belleville Lock.
* At 3:00 PM Sunday the stage was 34.1 feet. 
* Minor Flooding is forecast.
* Flood stage is 35.0 feet.
* Forecast...Rise above flood stage by Monday morning and continue to rise to 
  just over 35 feet by early afternoon Monday. The river will fall below flood 
  stage by Monday afternoon.
* At stages near 35.0 feet...Ohio State Route 124 is flooded north of 
  Stiversville Road, at Rock Run, at Wells Run to Smith Ridge to Dewitts Run, at
  Forked Run, at Curtis Hollow Road and between Long Bottom and Shade River. 
  Ohio State Route 124 near the Washington and Meigs county line.
* A crest near 35.1 feet compares to a previous crest of 35.8 feet on February 9 
  2008.  

&&

LAT...LON 3920 8180 3916 8170 3891 8173 3914 8191


$$

OHC053-WVC053-160208-
/O.CON.KRLX.FL.W.0019.000000T0000Z-150318T0810Z/
/POPW2.1.ER.150315T0340Z.000000T0000Z.150318T0210Z.NO/
408 PM EDT SUN MAR 15 2015

The Flood Warning continues for
  the Ohio River At Point Pleasant.
* At 3:00 PM Sunday the stage was 41.2 feet. 
* Minor Flooding is occurring and Minor Flooding is forecast.
* Flood stage is 40.0 feet.
* Forecast...The River will continue rising to just over 42 feet by Monday 
  evening. The river will fall below flood stage late Monday evening.
* At stages near 42.0 feet...The Little Kyger Road in Ohio is flooded.
* A crest near 42.3 feet compares to a previous crest of 40.6 feet on February 2 
  2013.  

&&

LAT...LON 3897 8216 3886 8200 3870 8211 3872 8226


$$

KYC019-089-OHC087-160208-
/O.EXT.KRLX.FL.W.0020.000000T0000Z-150318T1300Z/
/ASHK2.1.ER.000000T0000Z.000000T0000Z.150318T0700Z.NO/
408 PM EDT SUN MAR 15 2015

...Flood Warning extended until Wednesday morning...The Flood Warning continues 
for 
  the Ohio River At Ashland.
* At 2:26 PM Sunday the stage was 53.2 feet...and is in crest.
* Minor Flooding is occurring and Minor Flooding is forecast.
* Flood stage is 52.0 feet.
* Forecast...The River will remain in crest this evening and begin falling
  overnight. The river will fall below flood stage Wednesday morning.
* At stages near 52.0 feet...Minor flooding of roadways in low lying areas due to
  backwater.
* A crest near 53.2 feet compares to a previous crest of 55.1 feet on March 7 
  2015.  

&&

LAT...LON 3843 8265 3857 8287 3860 8274 3846 8248


$$

KYC089-OHC145-160208-
/O.EXT.KRLX.FL.W.0021.000000T0000Z-150318T1400Z/
/GNUK2.1.ER.150314T0600Z.150314T2130Z.150318T0800Z.NO/
408 PM EDT SUN MAR 15 2015

...Flood Warning extended until Wednesday morning...The Flood Warning continues 
for
  the Ohio River At Greenup Lock.
* At 3:30 PM Sunday the stage was 54.3 feet...and is in a broad crest.
* Minor Flooding is occurring and Minor Flooding is forecast.
* Flood stage is 54.0 feet.
* Forecast...The River will remain just above 54 feet tonight into Monday
  night. The river will fall below flood stage Wednesday morning.
* At stages near 54.0 feet...This will cause minor flooding of mainly low lying 
  areas.
* A crest near 54.4 feet compares to a previous crest of 54.2 feet on March 7 
  2015.  

&&

LAT...LON 3860 8274 3857 8287 3872 8293 3874 8283


$$
106 
WGUS81 KRLX 160143
FLSRLX
RIVER FLOOD STATEMENT 
NATIONAL WEATHER SERVICE CHARLESTON  WV 
943 PM EDT SUN MAR 15 2015

...The flood warning is cancelled for the following rivers...Ohio River.
  At Belleville Lock...
 
 Affecting the following counties in Ohio...Meigs and in West Virginia...
Jackson...Wood.

...The flood warning continues for the following rivers...Ohio River.
  At Point Pleasant...
  At Ashland...
  At Greenup Lock...

Affecting the following counties in Kentucky...Boyd...Greenup,
and in Ohio...Gallia...Lawrence...Scioto,
and in West Virginia...Mason.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around and don't drown.  Do not drive into areas where
water is flowing over the roadway.  Most deaths occur when 
motorists try crossing flooded roads.

The next statement will be issued around 5 AM, or sooner if
conditions change.


&&

OHC105-WVC035-107-160213-
/O.CAN.KRLX.FL.W.0023.000000T0000Z-150317T0300Z/
/BEVW2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
943 PM EDT SUN MAR 15 2015

The Flood Warning is cancelled for
  the Ohio River At Belleville Lock.
* AT 9 PM Sunday, the stage was 34.2 feet and nearly steady. 
* Flood stage is 35 feet.
* Forecast...The river is now expected to remain just below
  flood stage, and hover between 34 and 34.5 feet into Monday. 

&&

LAT...LON 3920 8180 3916 8170 3891 8173 3914 8191

$$

OHC053-WVC053-160743-
/O.CON.KRLX.FL.W.0019.000000T0000Z-150318T0810Z/
/POPW2.1.ER.150315T0340Z.000000T0000Z.150318T0210Z.NO/
943 PM EDT SUN MAR 15 2015

The Flood Warning continues for
  the Ohio River At Point Pleasant.
* AT 9 PM Sunday the stage was 41.7 feet and nearing crest. 
* Minor Flooding is occurring, and Minor Flooding is forecast.
* Flood stage is 40 feet.
* Forecast...The River will be in crest near 42 feet into early
  Monday. The river should fall below flood stage by late Tuesday.
* At stages near 42 feet...The Little Kyger Road in Ohio is flooded.
* For comparison, a recent higher crest of 44.5 feet occurred on
  the 6th of March this year.
  

&&

LAT...LON 3897 8216 3886 8200 3870 8211 3872 8226


$$

KYC019-089-OHC087-160742-
/O.CON.KRLX.FL.W.0020.000000T0000Z-150318T1300Z/
/ASHK2.1.ER.000000T0000Z.000000T0000Z.150318T0700Z.NO/
943 PM EDT SUN MAR 15 2015

The Flood Warning continues for
  the Ohio River At Ashland.
* AT 8:26 PM Sunday the stage was 53.3 feet. 
* Minor Flooding is occurring, and Minor Flooding is forecast.
* Flood stage is 52 feet.
* Forecast...The river will begin a gradual decline and
  fall to below flood stage by late Tuesday.
* At stages near 52 feet...Minor flooding of roadways in low
  lying areas due to backwater.
* For comparison, a recent higher crest of 55.1 feet occurred on
  the 7th of March this year.  

&&

LAT...LON 3843 8265 3857 8287 3860 8274 3846 8248


$$

KYC089-OHC145-160742-
/O.CON.KRLX.FL.W.0021.000000T0000Z-150318T1400Z/
/GNUK2.1.ER.150314T0600Z.150314T2130Z.150318T0800Z.NO/
943 PM EDT SUN MAR 15 2015

The Flood Warning continues for
  the Ohio River At Greenup Lock.
* AT 8:30 PM Sunday the stage was 54.4 feet. 
* Minor Flooding is occurring and Minor Flooding is forecast.
* Flood stage is 54 feet.
* Forecast...The river may hover around flood stage into Tuesday.
* At stages near 54 feet...this will cause minor flooding of mainly
  low lying areas near the river and up feeder streams.
* The board crest was around 54.7 feet back on Saturday evening,
  the 14th of March.  

&&

LAT...LON 3860 8274 3857 8287 3872 8293 3874 8283


$$

ktb

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this river flood warning went out at Mar 14, 7:33 PM EDT, 2 hours 52 minutes earlier.

Area forecast discussion, Mar 14, 7:33 PM EDT, 2 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
733 PM EDT SAT MAR 14 2015

.SYNOPSIS...
ANY LINGERING LIGHT RAIN ENDS EARLY TONIGHT. HIGH PRESSURE SUNDAY
THROUGH MONDAY. COLD FRONT EARLY TUESDAY.  COLDER PATTERN
TUESDAY NIGHT INTO WEDNESDAY.

&&

.NEAR TERM /THROUGH SUNDAY/...
730 PM UPDATE...REWORKED POPS BASED ON CURRENT RADAR TRENDS...BUT
NO SIGNIFICANT CHANGES MADE.

PREVIOUS DISCUSSION...
MODELS FINALLY HAVE THE NORTHERN STREAM TAKING OVER THIS PERIOD...AS
A SHARP SHORT WAVE AND ATTENDING COLD FRONT DROP DOWN ACROSS THE
OHIO VALLEY...AND KICKS THE REMNANTS OF THE SOUTHERN STREAM SYSTEM
OUT OF THE AREA EARLY TONIGHT. HOWEVER...MODELS GENERALLY AGREE ON
CLOUDS LINGERING FOR MOST OF THE NIGHT IN THE COLD ADVECTION BEHIND
THE FRONT...WITH A FEW LINGERING UPSLOPE RAIN SHOWERS IN THE
NORTHERN MOUNTAINS POSSIBLY CHANGING TO SNOW SHOWERS ON RIDGE TOPS
WITH NO ACCUMULATION BEFORE ENDING. CANADIAN HIGH PRESSURE BUILDS IN
FROM THE WEST SUNDAY...CLEARING THE CLOUDS FROM WEST TO EAST. THE
AIR BEHIND THE COLD FRONT IS COOLER AND DRIER...BUT AFTER A CHILLY
NIGHT TONIGHT...INCREASING SUNSHINE WILL ALLOW TEMPERATURES TO
REBOUND FROM THE 30S TONIGHT TO MAINLY THE 50S FOR HIGHS SUNDAY
AFTERNOON. WINDS MAY BE GUSTY TONIGHT ON MOUNTAIN RIDGE TOPS...BUT
WILL DECREASE SUNDAY AFTERNOON AS THE HIGH CENTER SETTLES IN.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY/...
HIGH PRESSURE AND RETURN FLOW BRINGS A SIGNIFICANT WARM UP MONDAY AS
THE LOW LEVELS/850MB CLIMB INTO THE TEENS CELSIUS. WINDS WILL STAY
UP IN THIS RETURN FLOW WITH SOME BREEZY CONDITIONS OVER THE HILL
TOPS AND RIDGE TOPS IN UPGLIDING FLOW...RESULTING IN SOME 70S
POSSIBLE OVER THE LOWLANDS. A FEW UPPER LEVEL VORT MAXES INCREASE
THE MID/UPPER LEVEL MOISTURE/CLOUD COVER MONDAY...SO THIS WILL KEEP
THE TEMPERATURES IN CHECK FOR THE MOST PART IN A SCENARIO WHERE
OVERSHOOTING THE GUIDANCE IS A GOOD TECHNIQUE. INSTEAD...WILL KEEP
IT IN THE MEX MOS AREA FOR NOW.

A COLD FRONT DROPS IN FROM THE NORTH TUESDAY USING A HIGHER POP/LOW
QPF AMOUNT. LOSE THE FRONTOGENETIC FORCING AS IT DROPS SOUTH OF
EKN/W22 AREA. TEMPERATURES DROP ONCE AGAIN BEHIND THE COLD FRONT.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
12Z GFS TRIES TO HAVE US DOMINATED BY THE NORTHERN BRANCH AND A
DRY PATTERN THROUGH THE PERIOD.  ECMWF STILL HAS A DAMPENING
SOUTHERN STREAM SYSTEM BRUSHING US THURSDAY.  SINCE WE HAVE HAD THIS
IN THE FORECAST THE PAST 2 DAYS...WILL CONTINUE...AND NOT BUY INTO
THE DRIER GFS YET.  THE TREND SINCE FEBRUARY SEEMS TO BE THAT THESE
SOUTHERN SYSTEMS HAVE COME FURTHER NORTH.

WILL ALSO CONTINUE DRYING TO PUSH THE CHANCE POPS FURTHER NORTH BY
FRIDAY BEFORE SHUNTING DISTURBANCES TO OUR EAST BY SATURDAY.

TEMPERATURE WISE...FIGURING ON A CLEAR NIGHT TUESDAY NIGHT AND
DIMINISHING WIND...SO WENT COLDER THAN PREVIOUSLY.

&&

.AVIATION /00Z SUNDAY THROUGH THURSDAY/...
QUITE THE DIFFERENCE ACROSS CWA...WITH VFR ACROSS THE WEST...AND
IFR IN CLOUDS AND RAIN IN THE SOUTHEAST. SOME UNCERTAINTY ON
EXACTLY HOW THINGS WILL PLAY OUT TONIGHT. LOTS OF LOW LEVEL
MOISTURE CURRENTLY IN PLACE...HOWEVER DRIER AIR TRYING TO WORK IN
FROM THE WEST. ALSO EXPECT 925 WINDS TO REMAIN AROUND 20 KTS
THROUGH THE NIGHT...SO DESPITE WET GROUND AND LOW LEVEL MOISTURE
AM NOT HITTING FOG HARD DUE TO WINDS.

FOG AND ANY LINGERING LOWER CLOUDS SHOULD DISSIPATE WITH
IMPROVEMENT TO VFR EARLY SUNDAY MORNING. HIGH PRESSURE WILL ALSO
BRING LIGHTER WINDS BY SUNDAY AFTERNOON.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z MONDAY...

FORECAST CONFIDENCE: MEDIUM.

ALTERNATE SCENARIOS: MORE OR LESS FOG POSSIBLE OVERNIGHT DEPENDING
ON WINDS. COULD SEE PERIODS OF IFR CLOUDS IN MOUNTAINS THROUGH THE
NIGHT.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       20   21   22   23   00   01   02   03   04   05   06   07
EDT 1HRLY       16   17   18   19   20   21   22   23   00   01   02   03
CRW CONSISTENCY  H    H    H    H    H    H    H    H    M    M    M    M
HTS CONSISTENCY  H    H    H    H    H    M    M    H    M    M    M    M
BKW CONSISTENCY  H    H    H    H    M    M    M    M    H    H    M    M
EKN CONSISTENCY  M    M    M    M    M    M    M    L    L    M    L    L
PKB CONSISTENCY  M    H    H    H    H    H    H    H    H    M    M    M
CKB CONSISTENCY  L    H    H    H    H    H    H    H    H    H    H    H

AFTER 00Z MONDAY...
NO WIDESPREAD IFR EXPECTED.

&&

.HYDROLOGY...
A STRONG RISE OCCURRED TODAY ON THE MUSKINGUM RIVER...BUT COE
PROJECTS AT WILLS CREEK AND DILLON SHOULD HELP DAMPEN THE CREST.
RIVER FORECAST IN FLOOD IS AT BEVERLY OHIO ON THE MUSKINGUM.  THIS
IS A RELATIVELY NEW RIVER FORECAST POINT.

A STEADY RISE ALSO OCCURRING ON THE OHIO RIVER.  RIVER FORECAST
POINTS AT BELINGTON AND RACINE WILL BE CLOSE TO FS. POINT
PLEASANT...ASHLAND AND GREENUP RIVER FLOOD WARNINGS CONTINUE. OF
THOSE 3...ONLY GREENUP HIGHER THAN PREVIOUS CREST EARLIER THIS
MONTH.

TYGART AND BUCKHANNON RIVERS IN WV SHOULD REMAIN REMAIN BELOW
FLOOD STAGES AT BELINGTON...PHILIPPI AND BUCKHANNON.

HIGH WATER WILL CONTINUE TONIGHT ON SOME OF THE LARGER STREAMS TOO.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...KTB/JMV/26
NEAR TERM...JMV/MZ
SHORT TERM...26
LONG TERM...KTB
AVIATION...JMV
HYDROLOGY...MZ
Hazardous weather outlook, Mar 14, 3:05 PM EDT, 7 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
305 PM EDT SAT MAR 14 2015

KYZ102-105-OHZ066-075-083-084-VAZ003-004-WVZ008>011-013>020-024>040-
046-047-151915-
CARTER-LAWRENCE KY-PERRY-ATHENS-JACKSON OH-VINTON-DICKENSON-BUCHANAN-
JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-
CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-
LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-
WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
305 PM EDT SAT MAR 14 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA...CENTRAL WEST
VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

KYZ101-103-OHZ067-076-085>087-WVZ005>007-151915-
GREENUP-BOYD-MORGAN-WASHINGTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-
MASON-
305 PM EDT SAT MAR 14 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO AND WESTERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ELEVATED LEVELS ON RIVERS HAVE PROMPTED WARNINGS AT LOCATIONS ON
THE OHIO RIVER AND THE MUSKINGUM RIVER.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Mar 14, 9:57 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
957 PM EDT SAT MAR 14 2015

OHZ075-076-WVZ009>011-150800-
ATHENS OH-PLEASANTS WV-TYLER WV-WASHINGTON OH-WOOD WV-
957 PM EDT SAT MAR 14 2015

...SPECIAL WEATHER STATEMENT FOR WASHINGTON...ATHENS...TYLER...WOOD
AND PLEASANTS COUNTIES UNTIL 400 AM EDT SUNDAY...

RAIN SHOWERS HAVE ENDED ACROSS THE MUSKINGUM...MIDDLE ISLAND...AND
MIDDLE OHIO BASINS. HOWEVER...RUNOFF WILL CONTINUE TONIGHT...AND
MANY AREA CREEKS AND STREAMS CONTINUE TO RUN HIGH AND ARE
EXPERIENCING MINOR FLOODING. THIS INCLUDES BUT IS NOT
LIMITED TO...DUCK CREEK AND ITS TRIBUTARIES...THE MUSKINGUM
RIVER...AND THE LITTLE MUSKINGUM RIVER. THERE IS CURRENTLY A FLOOD
WARNING ALONG THE MUSKINGUM RIVER AT BEVERLY IN WASHINGTON COUNTY
OHIO.

IN ADDITION...AS THE OHIO RIVER SLOWLY RISES TONIGHT...BACKWATER
WILL BE A PROBLEM IN THE USUAL LOW SPOTS AND POOR DRAINAGE AREAS
ALONG THE OHIO RIVER.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY...OR SIGNS INDICATE THE ROAD IS CLOSED.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3955 8103 3960 8084 3945 8062 3930 8088
      3939 8092 3931 8122 3903 8158 3918 8176
      3920 8227 3930 8230 3947 8228 3947 8217
      3956 8216 3955 8205 3946 8206 3945 8182
      3948 8171 3959 8171 3959 8149 3965 8147

16
Special weather statement, Mar 14, 10:01 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1001 PM EDT SAT MAR 14 2015

OHZ087-150800-
LAWRENCE OH-
1001 PM EDT SAT MAR 14 2015

...SPECIAL WEATHER STATEMENT FOR LAWRENCE COUNTY IN SOUTHEAST OHIO
UNTIL 400 AM EDT SUNDAY...

RAIN SHOWERS HAVE ENDED ACROSS SOUTHERN OHIO. HOWEVER...AREA CREEKS
AND STREAMS IN LAWRENCE COUNTY OHIO WILL CONTINUE TO RUN HIGH DUE TO
RUNOFF FROM THE RECENT RAIN. THIS INCLUDES BUT IS NOT LIMITED
TO...SYMMES CREEK WHICH WAS OUT OF ITS BANKS SATURDAY EVENING. MINOR
FLOODING CAN BE EXPECTED IN THESE AREAS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY...OR SIGNS INDICATE THE ROAD IS CLOSED.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3857 8281 3860 8274 3868 8276 3868 8271
      3873 8270 3876 8266 3885 8265 3884 8258
      3878 8258 3877 8248 3868 8246 3867 8235
      3859 8236 3858 8229 3847 8231 3844 8234
      3840 8256 3855 8271

16

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 14, 9:57 PM EDTSpecial Weather StatementRLXPleasants, Tyler, Wood6 hr
Mar 14, 10:01 PM EDTSpecial Weather StatementRLXLawrence6 hr

Nearby

River Flood Warnings in West Virginia, 2015River Flood Warnings in Ohio, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.